Skin Channel
Topics
Medications
Quicklinks
Related Channels

Protopic Overdose

If a person takes an overdose of Protopic (tacrolimus ointment) by mouth, symptoms may include headache, insomnia, and high blood pressure. If too much is applied to the skin, it may cause severe redness, burning, or other problems. Treatment will likely involve supportive care, which consists of treating the symptoms that occur due to the overdose.

Can You Use Too Much Protopic?

Protopic® (tacrolimus ointment) is a prescription ointment applied to the skin to treat symptoms of atopic dermatitis (eczema), including itching. As with any medicine, it is possible to use too much Protopic. The specific effects of an overdose would likely vary, depending on a number of factors, including the Protopic dosage and whether it was applied to the skin or taken by mouth.
 

Effects of a Protopic Overdose

If too much Protopic is applied to the skin, symptoms may include skin irritation, such as:
 
  • Redness
  • Stinging
  • Burning
  • Itching.
     
In addition, using too much Protopic on the skin could cause the medicine to be absorbed into the body, potentially increasing the risk for other Protopic side effects.
 
If Protopic is taken by mouth, symptoms may include the usually expected side effects of tacrolimus, the active ingredient. Overdose symptoms in this case could include but are not limited to:
 

Protopic Medication Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.